Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 4, 2025, 10:27 PM CDT for Bastrop County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2025, 10:27 PM CDT (03:27 UTC)
- Expired
- Jun 5, 2025, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Bastrop County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.4
The text
As transmitted.
545
WGUS54 KEWX 050327
FFWEWX
TXC021-050700-
/O.NEW.KEWX.FF.W.0022.250605T0327Z-250605T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1027 PM CDT Wed Jun 4 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Bastrop County in south central Texas...
* Until 200 AM CDT.
* At 1027 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Bastrop, Smithville, Cedar Creek, Wyldwood, Upton, Watterson,
Hills Prairie, Rockne, Alum Creek and Buescher State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3000 9754 3008 9752 3012 9750 3011 9735
3008 9734 3006 9715 2998 9718 2994 9737
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:04 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 7:04 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 704 PM CDT Wed Jun 4 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 641 PM CDT Wed Jun 4 2025 A couple early period PoP/WX tweaks were made based on the isolated storm that formed in Edwards County. It has since dissipated and there is only an isolated chance for some showers or weak storms near the La Grange area before stable conditions return for tonight into the weekend. && .SHORT TERM... (Tonight through Thursday night) Issued at 227 PM CDT Wed Jun 4 2025 Key Messages: - Some thunderstorms are possible this afternoon and early evening across the eastern 1/3 of area. - Some storms could be strong to severe with strong wind gusts. A weak cold front is moving through our CWA this afternoon. It currently stretches from near Georgetown to Castroville to Del Rio. Ahead of the front warm, moist southeasterly flow continues, and behind the front winds are from the northeast with cooler, drier air. There are isolated showers and thunderstorms in the southeasterly flow. This convection should continue into the early evening. Most the short term convective allowing models generate isolated storms from our eastern border to around San Antonio. While there is considerable low level moisture and enough heating to result in good instability, there is not much vertical wind shear. Thus, any storms should remain isolated. The most likely threat from strong storms will be strong wind gusts since mid-level lapse rates are not very steep and hail is not likely to be severe. As the front moves farther south more stable air will move in and any convection should end by the middle of the evening. This will be the beginning of an extended dry period. An upper level ridge will build over Texas bringing subsident flow that will suppress convection for the rest of the short term period. The low level flow will turn quickly back to southeasterly overnight. This will make for mostly cloudy skies until late morning Thursday. Expect a mostly sunny afternoon with warmer temperatures. No significant changes for Thursday night with a repeat of increasing clouds overnight and a warm morning Friday. && .LONG TERM... (Friday through Wednesday) Issued at 227 PM CDT Wed Jun 4 2025 Key Messages: - Hotter through the weekend with elevated heat indices - Low to medium (20-40%) rain and storm chances Monday through Wednesday An upper level ridge axis will expand over the area Friday through the weekend. This will result in dry and warmer conditions. Highs Saturday and Sunday climb into the upper 90s to around 101 for most areas, 103 to 106 along the Rio Grande. Recent rainfall and evapotranspiration will keep dew points and heat index values elevated in some places, with a potential for some locations over the weekend near Heat Advisory criteria. The ridge breaks down late Sunday into Monday. This will allow for a northwesterly flow aloft to return across the region and a return of low to medium chances for rain and storms Monday through Wednesday. Confidence is low in timing of disturbances aloft and mesoscale outflows that will play a role in the forcing for convection. && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Wed Jun 4 2025 Stable air is building over South-central TX. Some high clouds from some earlier storms over the Big Bend area will stream over the area tonight, and the fair weather cumulus should drop to few in coverage this evening. After midnight low clouds should return to their normal times, forming after 06Z and clearing up around or after 17Z. A light NE breeze early this evening around AUS should return southerly later in the evening with seasonal diurnal sway from SE to SSE going forward. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 94 75 96 / 10 0 0 0 Austin Bergstrom Intl Airport 74 93 74 95 / 10 0 0 0 New Braunfels Muni Airport 74 94 74 96 / 10 0 0 0 Burnet Muni Airport 73 92 74 93 / 0 0 0 0 Del Rio Intl Airport 79 99 78 100 / 10 0 0 0 Georgetown Muni Airport 73 92 74 93 / 10 0 0 0 Hondo Muni Airport 75 95 73 97 / 10 0 0 0 San Marcos Muni Airport 74 94 73 95 / 10 0 0 0 La Grange - Fayette Regional 76 93 74 95 / 20 10 0 0 San Antonio Intl Airport 76 94 75 96 / 10 0 0 0 Stinson Muni Airport 77 96 75 98 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...18 Long-Term...76 Aviation...18
In the hours before
Special weather statement, Jun 4, 5:44 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Wed Jun 4 2025
TXZ183-184-042330-
Val Verde TX-Edwards TX-
544 PM CDT Wed Jun 4 2025
...A strong thunderstorm will impact portions of west central Edwards
and eastern Val Verde Counties through 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Loma Alta, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Edwards and eastern Val Verde Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3004 10082 3017 10077 3011 10046 2984 10057
TIME...MOT...LOC 2243Z 278DEG 6KT 3005 10070
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PlattSpecial weather statement, Jun 4, 9:41 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
941 PM CDT Wed Jun 4 2025
TXZ193-209-050330-
Bastrop TX-Fayette TX-
941 PM CDT Wed Jun 4 2025
...A strong thunderstorm will impact portions of southern Bastrop and
central Fayette Counties through 1030 PM CDT...
At 941 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithville, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Smithville, Cedar Creek, Rosanky, Upton, Hills Prairie, Togo, Rockne,
Watterson, Alum Creek, Red Rock, Plum, Warda, Buescher State Park,
Bateman, West Point, Winchester, Kirtley, and Kovar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2990 9725 2994 9750 2999 9756 3011 9751
3007 9720 3006 9703 3003 9702 3006 9696
3006 9691 2992 9689
TIME...MOT...LOC 0241Z 044DEG 8KT 3001 9718
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:26 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 2 hr |
| Jun 4, 9:41 PM CDT | Special Weather Statement | EWX | Bastrop | 49 min |
| Jun 4, 10:03 PM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
| Jun 4, 10:32 PM CDT | Special Weather Statement | EWX | Bastrop | 43 min |
| Jun 4, 10:35 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Jun 4, 10:55 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jun 4, 10:58 PM CDT | Special Weather Statement | EWX | Caldwell | 47 min |
| Jun 4, 11:32 PM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| Jun 4, 11:38 PM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.